Minnesota, 2006

Hail in Minnesota, July 2, 2006

July 2, 2006 · NWS ABR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jul 2, 1:05 PM CST, 6 hours 25 minutes earlier.

Area forecast discussion, Jul 2, 1:05 PM CST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
205 PM CDT SUN JUL 2 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
MAIN ISSUE IN THE SHORT RANGE CENTERS AROUND PRECIPITATION
CHANCES...WITH THOSE CHANCES BEING MAINLY TONIGHT. SURFACE
PATTERN IS SOMEWHAT CHAOTIC THIS AFTERNOON...BUT MODELS HINT AT A
WEAK BOUNDARY SLOWLY TAKING SHAPE AND SLIDING SOUTHEAST OVER THE
CWA THROUGH MONDAY MORNING. CURRENT SAT PIX CONTINUE TO INDICATE
SOME ACCAS OVER NORTHERN SOUTH DAKOTA IN 700 MB THETAE AXIS.
MEANWHILE LAPS DATA SUGGESTS BEST SURFACE BASED INSTABILITY IS
DEVELOPING OVER SOUTHWEST SOUTH DAKOTA. LATER IN THE
EVENING...WEAK TO MODERATE LOW LEVEL JET IS EXPECTED TO POKE INTO
EASTERN SOUTH DAKOTA. THIS SHOULD HELP TO SUSTAIN ANY ACTIVITY
THAT DEVELOPS ACROSS NORTHERN SOUTH DAKOTA. MEANWHILE MODELS HINT
AT ANOTHER MCS OVER SOUTHWEST SOUTH DAKOTA WHICH IS EXPECTED TO
PUSH ACROSS SOUTHERN PART OF STATE LATE TONIGHT. ONE LIMITING
FACTOR HOWEVER IS LOW LEVEL MOISTURE...AND THIS COULD EFFECTIVELY
LIMIT COVERAGE OF STORMS TO SCATTERED...THUS WILL CONTINUE LOW
SCATTERED POPS IN THE GRIDS. AFTER SOME LINGERING ACTIVITY ON
MONDAY MORNING...IT SHOULD BE MOSTLY DRY THROUGH THE REST OF THE
SHORT TERM. AS SURFACE HIGH BUILDS SOUTH AND SHUNTS FRONTAL
BOUNDARY TO THE WEST AND SOUTH. TEMPERATURES WILL ALSO TURN A BIT
COOLER AS CANADIAN AIR BACKDOORS THE FORECAST AREA. TEMPERATURE
GRIDS MODIFIED A LITTLE BIT BASED ON LATEST PROGS.

.LONG TERM...THURSDAY THROUGH SUNDAY
LITTLE CHANGES MADE TO THE EXTENDED PERIOD...AS GOING GRIDS HAD
FORECAST WELL IN HAND. UPPER LEVEL RIDGING STILL EXPECTED TO
DOMINATE THE NORTHERN US THROUGH THE ENTIRE LONG RANGE. BEGIN TO SEE
THE RIDGE FLATTEN SOMEWHAT TOWARD THE WEEKEND AS A TROUGH DIGS INTO
THE PACIFIC NORTHWEST. EXTENDED RANGE MODELS STILL ADVERTISING A
WEAK SYSTEM PUSHING THROUGH FRIDAY INTO SATURDAY...WITH THE LATEST
GFS/ECMWF RUN SHOWING A SLIGHTLY STRONGER SYSTEM AND ADDED MOISTURE.
HOWEVER ALL SIGNS STILL POINTING TO A VERY DRY PASSAGE...SO
CONTINUED WITH THE DRY CONDITIONS THROUGH THE WEEKEND.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

TDK/ALBRECHT
Hazardous weather outlook, Jul 2, 2:44 AM CST, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
344 AM CDT SUN JUL 2 2006

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-030845-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
344 AM CDT SUN JUL 2 2006 /244 AM MDT SUN JUL 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT ACROSS
THE AREA. THE BEST CHANCE OF ORGANIZED STORMS WILL BE TONIGHT.
SOME OF THESE STORMS MAY BECOME SEVERE.  THE MAIN THREAT WILL BE
HIGH WIND AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LACK OF RAIN IN THE UPCOMING WEEK MAY ALLOW THE CENTRAL AND
NORTH CENTRAL PARTS OF THE STATE TO REACH VERY HIGH OR EXTREME FIRE
DANGER RATINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

The radar

The Aberdeen radar (KABR), 158 km away, was scanning. The volume nearest the first event began at 01:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Traverse

When
July 2, 7:30 PM CST
Where
Traverse County, 3 mi ENE of Wheaton
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
45.817, -96.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521940.